Alert archive / California / Wind Advisories in 2020
Wind Advisory 22, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jun 13, 2020, 2:06 PM PDT for Imperial County, California. It took effect at Jun 13, 2020, 5:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2020, 2:06 PM PDT (21:06 UTC)
- In effect from
- Jun 13, 2020, 5:00 PM PDT
- Expired
- Jun 14, 2020, 12:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
202 WWUS75 KPSR 132106 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 206 PM MST Sat Jun 13 2020 CAZ562-140700- /O.NEW.KPSR.WI.Y.0022.200614T0000Z-200614T0700Z/ Imperial County Southwest- 206 PM PDT Sat Jun 13 2020 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...West winds 20 to 30 mph with gusts of 40 to 45 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...Until midnight PDT tonight. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 13, 9:53 AM PDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 13, 9:53 AM PDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 953 AM MST Sat Jun 13 2020 .UPDATE...Updated aviation discussion. && .SYNOPSIS... Broad troughing will bring breezy afternoon conditions to the region each day. Isolated afternoon thunderstorms will be possible across the far eastern half of Arizona through the middle of next week. Dry lightning and gusty winds will be the two biggest threats with any storm that develops. Cooler temps this weekend, slightly warmer next week. && .DISCUSSION... Currently, our area still lies between broad troughing to our north and west and ridging to our south and east, placing the eastern half of our CWA under south-southwest flow and the western half of our CWA under drier west-southwest flow. The best mid- level moisture, although still limited, is from Maricopa/Pinal county eastward. However, a shortwave and associated surface front are expected to move through the CWA today, causing winds in the wake to take on a more west-northwest component. This will advect even drier air into our forecast area, and will slowly push any moisture we do have across the eastern half of our forecast area further to the east. Latest HREF paints a good picture, showing isolated to scattered convection developing across the far eastern half of the state in the afternoon. It then shows convection being pushed off to the east in the early evening as the shortwave and associated front push into south-central Arizona. Best storm chances in our CWA will be in southern Gila county. Any storm will be short-lived, with dry lightning and gusty winds as the two main threats. The passing shortwave and front will also lead to breezy conditions this afternoon and early evening, with winds gusting to 20-30 mph at times. In addition, it appears smoke/haze from southern California has made it's way into Arizona, and may be seen across parts of south-central Arizona this morning. Lower heights across the region today will cool temperatures a few degrees, with highs near 100 across the lower deserts of southwest Arizona and southeast California and highs near 105 across the lower deserts of south-central Arizona. On Sunday, the aforementioned shortwave will move into the northern rockies, however, our region will still be under the influence of broad troughing to our north and west and ridging to our south and east. This will keep dry southwesterly flow across the region and limit thunderstorm potential. Afternoon breeziness will be likely, but winds should be a little more lax than Saturday. We remain in a similar pattern pretty much all of next week, resulting in breezy afternoon conditions and slightly above normal temperatures. It does appear that the ridge will start to strengthen and slowly shift a little further to the west during the latter part of next week though. This will result in south- southwest flow through mid-week before the flow starts to shift a little more to the west-soutwhest. This pattern will allow isolated to scattered afternoon thunderstorms to develop along the far eastern half of Arizona through mid-week before the potential for storms becomes more limited towards the end of next week and into next weekend. && .AVIATION...Updated at 1652Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Wind directions will continue to favor diurnal tendencies similar to the past 24 hours. Slightly breezier conditions than yesterday are expected from late morning through this afternoon. As winds veer southwesterly midday, a 2-3 hr period of breezy southerly crosswinds is likely. Strongest winds will be during the mid to late afternoon, with sustained speeds around up to 15-20 kts and gusts up to 25-28 kts. Gusts will subside this evening by 3-4Z. SCT altocumulus should thin out some by the afternoon, but FEW may stick around til this evening with bases around 14 kft AGL. Any smoke or haze from distant fires could also produce slant visibility issues, mainly around sunrise Sunday morning. Southeast California/Southwest Arizona including KIPL and KBLH: Another breezy day is expected with winds favoring the west at KIPL and west to southwest at KBLH. Afternoon and early evening gusts will commonly reach 20-25 kts, with localized gusts up to 30 kts. Smoke from wildfires in San Diego county may once again impact slant visibility at KIPL, particularly around sunset and sunrise. Patchy blowing dust could also briefly lower surface visibility at KIPL with any localized stronger gusts. Skies otherwise should remain mostly clear with only a few passing mid and high clouds this afternoon. && .FIRE WEATHER... Monday through Friday: Fire danger will remain elevated each day. Minimum humidities will fall below 15% each afternoon. Maximum humidities will rise into the 20-40% range across most locations. Seasonably breezy conditions are expected each day and high temperatures will remain a few degrees above normal every day. Isolated to scattered afternoon storms will be possible through the middle of next week, mainly in southern Gila county. Dry lightning and erratic gusty winds will be the two biggest threats. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Feldkircher AVIATION...Hirsch/Benedict FIRE WEATHER...Hirsch/Feldkircher
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.